Mississippi, 2022Flash Flooding and Damaging Winds in Mississippi, February 3, 2022
February 3, 2022 · NWS JAN · 6 events in 3 counties and zones
A warm and anomalously moist airmass was in place across Mississippi ahead of a cold front. This front moved through the region early on the 3rd, with arctic air spilling south behind it.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and anomalously moist airmass was in place across Mississippi ahead of a cold front. This front moved through the region early on the 3rd, with arctic air spilling south behind it. Ahead of the front, showers and thunderstorms developed, with some being severe and producing damaging winds. Given the high moisture content present, locally heavy rainfall occurred and resulted in localized flash flooding. Rainfall amounts of four to over five and a half inches fell in portions of the Pine Belt. Behind the front, some rain turned to freezing rain as temperatures dropped close to freezing. This resulted in light icing in portions of the Delta.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 3, 5:43 AM CST, 6 hours 7 minutes earlier.
Area forecast discussion, Feb 3, 5:43 AM CST, 6 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
543 AM CST Thu Feb 3 2022
...STORM SYSTEM TO BRING THREATS OF ICE ACCUMULATION, SEVERE
WEATHER, AND FLASH FLOODING TO THE ARKLAMISS REGION TODAY....
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
Poor flying conditions are expected through the TAF period. A mix
of IFR and LIFR cigs were observed at 1130Z areawide along with
and area of RA across the nw half of the area. The area of RA is
expected to spread across the whole area today with -FZRA in the
nw and TSRA across the se half through the afternoon. A cold front
moving through the area will bring a wind shift out of the nw and
a tapering off of -FZRA from the nw tonight. IFR cigs wl prevail
at most TAF sites through tonight. /22/
&&
.DISCUSSION...
Today and tonight:
An impressive overrunning event is ongoing early this morning and
will support the potential for several hazards today through
tonight. A mean trough comprised of a northern and southern stream
branch is draped across the Great Plains and into the Mississippi
Valley. The trough axis of the southern stream branch was located
farther west over New Mexico with a persistent southwest flow regime
locked in from the Southern Plains to to Ohio Valley. At the
surface, a 1048mb arctic high was centered over the Northern Plains
with a sharp frontal boundary extending from Grenada to Winnsboro.
This front will drop southeast through the area today into this
evening with the potential for freezing rain, severe weather and
flash flooding. Each of these hazards will be discussed individually
below.
-Freezing rain: Cold air is draining down the Delta early this
morning with the bluffs supporting cold air damming. As of this
writing, current observed temperatures are running 1-3 degrees
below guidance, which is expected as shallow arctic airmasses
tend to verify colder than modeled. The freezing line has already
made its way into Bolivar county with sub-freezing temperatures
expected to continue progressing southeast through the morning.
Looking upstream, a large expanse of precipitation extends from
eastern Arkansas to west Texas. This area of precipitation will
overspread the area atop the shallow arctic air with freezing
rain expected across the upper Delta. Based on the colder trends
and latest suite of guidance, have expanded the ice storm warning
to include Ashley and Chicot counties in southeast Arkansas as
well as Washington, Sunflower and Leflore counties in
Mississippi. Here, 0.25" to 0.5" of ice accretion is expected
with locally higher amounts possible, especially over northern
Bolivar County. This amount of ice will result in ice covered
bridges along with downed limbs/trees and sporadic power outages.
Have also expanded the winter weather advisory on the southern
and eastern extent of the ice storm warning where ice accretion
will generally be below 0.25". The heaviest precipitation will
lift out of the Delta early this afternoon, but light freezing
rain/drizzle may persist into the evening hours. Farther
southeast across central Mississippi, the advancing arctic air
may catch up to the backside of the precipitation shield as the
frontal boundary slows. This could yield a window for light
freezing rain overnight into early Friday morning with a few
hundredths of ice accretion possible in a swath from roughly
Natchez to Jackson to Columbus. Very light ice accretion,
marginal surface temperatures, and warm surfaces will generally
limit any impacts with accretion likely confined to trees and
elevated surfaces. As such, will hold off on any winter headlines
and graphics for central Mississippi.
-Severe weather: A robust warm sector will quickly become
established this morning into the afternoon as mid to upper 60s
dewpoints surge into southeast Mississippi ahead of the frontal
boundary. Guidance continues to paint impressive thermodynamics
for early February with 800-1100 J/kg of MLCAPE across the warm
sector. This will be complimented by equally impressive vertical
wind shear, especially in the 0-1km layer where bulk shear values
will range from 35-45kts with 350-450 m2/s2 of helicity. The
juxtaposition of instability and shear will yield a very
favorable parameter space capable of supporting a severe weather
episode. The biggest question mark will be storm mode and whether
convection can remain surface- based and take advantage of the
environment. Forcing will be driven on the mesoscale by the
arctic front and weak surface convergence while upper height
tendencies remain neutral within the broad southwest flow regime.
If storms are anchored along the arctic front they would tend to
get undercut by the surging cold air and would pose little to no
severe threat. However, the 00z suite of CAM guidance is in
fairly good agreement that at least some of the convection may be
able to remain surface-based just ahead of the frontal boundary
owing to enough of a component of the deep-layer shear vector
oriented off the boundary. In addition, a few isolated storms may
develop ahead of the main line of convection in the open warm
sector. Given these trends, have upgraded the HWO/graphics in
conjunction with SPC to include a slight risk across southeast
Mississippi for a tornado and damaging wind threat.
-Flash flooding: An anomalously moist airmass and low-level
ThetaE ridge will overspread portions of the area ahead of the
front with PWATs ranging from 1.75" to nearly 2", which is in the
99th percentile, or nearly 4 standard deviations above normal.
Strong frontogenetical forcing along with elevated instability
will yield moderate to heavy rainfall with 2-4" of rain expected
across mainly the eastern third of the area. Locally higher
amounts will be possible in focused swaths where thunderstorms
are able to train. The overall trend has been for an eastward
shift in the heaviest rainfall totals, and as such have continued
to trim back the western extent of the limited threat area in
the HWO/graphics. /TW/
Friday through Wednesday:
Friday morning the cold front will be well to our southeast but
our flow aloft will remain southwesterly as a couple shortwave
troughs linger to our west. It will take until Saturday afternoon
for the shortwaves to move east of Mississippi. There will still
be anafrontal precipitation falling over our east and southeast
zones Friday morning. Some of this precipitation will fall with
temperatures around freezing initially, resulting in light
freezing rain and/or freezing drizzle. The precipitation is
expected to continue through the day before tapering off by early
evening but temperatures are expected to rise back above freezing
during the morning limiting any ice accumulations. The high
temperatures Friday will be well below normal with highs only in
the 30s over the delta region with low to mid 40s expected
elsewhere. Friday night a subtle shortwave trough will move across
our CWA. This feature may provide a few mid and high level clouds
but is not expected to result in any additional precipitation.
Otherwise, a stout surface high to our northwest will continue
spreading into our CWA resulting in cold morning lows that look to
bottom out in the teens across our northwest and in the 20s
elsewhere. Saturday the last subtle shortwave trough will move
across our CWA while the surface high shifts northeast of
Mississippi. This will allow temperatures to recover well into the
40s by afternoon. Another cold night is expected for the CWA
Saturday night as Sunday morning lows will be within a degree or
two of Saturday morning's lows.
As we go into the start of the work week, our flow aloft will become
southwesterly again downstream of another couple of shortwaves
deepening a trough across the central and southern Plains. This
upper level trough is expected to weaken as it swings across our
region Tuesday night. With surface high pressure to our north
keeping the Gulf closed, dry weather is expected to continue through
the period with a gradual warming trend. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 70 28 40 25 / 92 54 13 3
Meridian 75 33 44 26 / 98 90 19 7
Vicksburg 52 27 39 24 / 98 41 10 2
Hattiesburg 76 35 44 28 / 97 95 41 14
Natchez 68 27 40 25 / 95 46 13 4
Greenville 36 25 36 20 / 99 47 6 0
Greenwood 44 27 37 23 / 98 45 7 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Winter Weather Advisory until midnight CST tonight for MSZ026-
027-035-036-040>042.
Ice Storm Warning until midnight CST tonight for MSZ018-019-025-
034.
LA...Winter Weather Advisory until midnight CST tonight for
LAZ007>009.
AR...Ice Storm Warning until midnight CST tonight for ARZ074-075.
&&
TW/22Hazardous weather outlook, Feb 3, 3:52 AM CST, 7 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
352 AM CST Thu Feb 3 2022
ARZ074-075-MSZ018-019-034-041000-
Ashley-Chicot-Bolivar-Sunflower-Washington-
352 AM CST Thu Feb 3 2022
This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.
.DAY ONE...Today and Tonight
ICE ACCUMULATION
THREAT...Elevated
TIMING...Today
Ice accumulation due to freezing rain is likely through this
evening. Ice covered roads and bridges are likely, and difficult
travel conditions are expected in affected areas. Some tree limbs
may break, and sporadic power outages will be possible.
(https://www.weather.gov/images/jan/graphicast/1.png))
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
LAZ015-016-023>026-MSZ029-030-032-033-037-038-043-044-047-048-053-
059-060-041000-
Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-
Webster-Clay-Choctaw-Oktibbeha-Attala-Winston-Madison MS-Leake-
Warren-Hinds-Claiborne-Jefferson-Adams-
352 AM CST Thu Feb 3 2022
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, and southwest Mississippi.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
LAZ007>009-MSZ025>028-035-036-040>042-041000-
Morehouse-West Carroll-East Carroll-Leflore-Grenada-Carroll-
Montgomery-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-
352 AM CST Thu Feb 3 2022
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.
.DAY ONE...Today and Tonight
ICE ACCUMULATION
THREAT...Limited
TIMING...Today
Light ice accumulation due to freezing rain is possible through
this evening. Light icing of bridges and overpasses is possible,
and travel could be difficult in affected areas.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
MSZ031-041000-
Lowndes-
352 AM CST Thu Feb 3 2022
This hazardous weather outlook is for portions of northeast
Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Today
Localized flash flooding is possible today across southern and
eastern portions of Mississippi.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
MSZ039-045-041000-
Noxubee-Neshoba-
352 AM CST Thu Feb 3 2022
This hazardous weather outlook is for portions of east central
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today
Isolated strong to severe thunderstorms are possible today across
eastern portions of Mississippi.
(https://www.weather.gov/images/jan/graphicast/2.png)
FLOODING
THREAT...Limited
TIMING...Today
Localized flash flooding is possible today across southern and
eastern portions of Mississippi.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.
MSZ046-051-052-056>058-064>066-072>074-041000-
Kemper-Newton-Lauderdale-Smith-Jasper-Clarke-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
352 AM CST Thu Feb 3 2022
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today
Severe thunderstorms are possible today across eastern portions
of Mississippi.
(https://www.weather.gov/images/jan/graphicast/2.png)
FLOODING
THREAT...Limited
TIMING...Today
Localized flash flooding is possible today across southern and
eastern portions of Mississippi.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.
MSZ049-050-054-061-062-041000-
Rankin-Scott-Copiah-Franklin MS-Lincoln-
352 AM CST Thu Feb 3 2022
This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and southwest
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today
Isolated strong to severe thunderstorms are possible today across
eastern portions of Mississippi.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.
MSZ055-063-041000-
Simpson-Lawrence-
352 AM CST Thu Feb 3 2022
This hazardous weather outlook is for portions of central
Mississippi, and south central Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today
Severe thunderstorms are possible today across eastern portions
of Mississippi.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.
1
&&
...HAZARD LEGEND...
*ICE ACCUMULATION*
Extreme...Roads impassable and widespread power outages likely.
Significant...Dangerous travel conditions and numerous power
outages possible.
Elevated...Difficult travel conditions and sporadic power outages
possible.
Limited...Light icing of bridges and overpasses.
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR WINTER WEATHER ISSUES...
Current Winter Weather...
https://www.weather.gov/jan/safe_Winter
Day 1 through 3 Winter Threats...
https://www.wpc.ncep.noaa.gov/wwd/winter_wx.shtml
Winter Impact Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfhsd.html
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Feb 3, 9:37 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
937 AM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FREEZING RAIN ROUND LAKE 34.05N 90.85W
02/03/2022 E0.15 INCH BOLIVAR MS PUBLIC
LIGHT ACCUM OF FREEZING RAIN IN TREES, POWER
LINES AND ON ROOFS. STARTED BETWEEN
600-630AM. ROADS ARE MOSTLY WET, BUT A LIGHT
SLUSH DOES EXIST.
&&
CESpecial weather statement, Feb 3, 11:21 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
1121 AM CST Thu Feb 3 2022
MSZ073-074-031815-
Lamar MS-Forrest MS-
1121 AM CST Thu Feb 3 2022
...A strong thunderstorm will impact portions of Forrest and southern
Lamar Counties through 1215 PM CST...
At 1121 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Baxterville, or 9 miles southeast of Sandy Hook,
moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Baxterville around 1130 AM CST.
Lumberton around 1135 AM CST.
Purvis, Pine Ridge and Rock Hill around 1145 AM CST.
Oak Grove around 1150 AM CST.
West Hattiesburg and Mclaurin around 1155 AM CST.
Petal and Sunrise around 1205 PM CST.
Macedonia around 1210 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
3098 8947 3100 8948 3100 8950 3101 8950
3100 8965 3111 8965 3144 8926 3143 8915
3140 8914 3106 8915 3095 8934
TIME...MOT...LOC 1721Z 231DEG 43KT 3098 8965
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DBEvent by event
3 flash flood, 2 thunderstorm wind, 1 winter weather. Local standard time, as filed.
Thunderstorm Wind, Forrest
- When
- February 3, 11:50 AM CST
- Where
- Forrest County, 2.16 mi SSE of Macedonia
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 31.350, -89.170
A tree was blown down onto a car and also onto power lines along Temple Road.
Thunderstorm Wind, Forrest
- When
- February 3, 12:05 PM CST
- Where
- Forrest County, 1.82 mi SW of Ragland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Social Media
- Coordinates
- 31.200, -89.200
Tin was ripped off the roofs of covered walkways and buildings on Camp Shelby. A tree was also snapped.
Flash Flood, Lamar
- When
- February 3, 12:07 PM CST to 2:00 PM CST
- Where
- Lamar County, 0.69 mi N of Baxterville to 1.91 mi NW of Lumbertn Bass Mem Ar
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.090, -89.600
Over two inches of rain fell in the Baxterville area, which lead to some flash flooding. Road flooding occurred on Highway 13 near Crown Zellerbach Road.
Flash Flood, Lamar
- When
- February 3, 12:45 PM CST to 2:00 PM CST
- Where
- Lamar County, 0.25 mi ENE of Purvis to 0.87 mi E of Purvis
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.151, -89.416
Multiple roads in and around Purvis had minor flooding.
Flash Flood, Forrest
- When
- February 3, 12:48 PM CST to 2:00 PM CST
- Where
- Forrest County, 2.76 mi S of Bonhomie to 0.91 mi W of Bonhomie
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 31.240, -89.320
Heavy rain fell across the Hattiesburg area. Storm totals around 4.7 to 5.7 inches fell across portions of the area. This resulted in instances of flash flooding across Hattiesburg. Flash flooding occurred on Annie Christie Lane and Collins Street in Hattiesburg, as well as on Chester Brown Road. Flooding occurred on Highway 49 and W 7th Avenue.
Winter Weather, Bolivar
- When
- February 3, 8:00 PM CST to 11:00 PM CST
- Where
- Bolivar forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.796, -90.880 (the zone’s center; the record gives no point)
Light freezing rain resulted in an accumulation of around one eighth of an inch on vehicles and on some power lines at Delta State University in Cleveland.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, February 3 to 4, 20221 death · 8 injured · EF2 · 14 events
- Ice Storm and Winter Storm in Tennessee, February 3 to 4, 20221 death · $180,000 · 15 events
- Flooding in West Virginia, February 3 to 5, 20221 death · $31,000 · 17 events
- Flash Flooding and Damaging Winds in Alabama, February 3, 2022$200,000 · 52 kt wind · 17 events
- Winter Storm in Vermont, February 3 to 4, 2022$100,000 · 16 events
- Flooding in Ohio, February 3 to 4, 2022$111,000 · 8 events
- Flooding in Pennsylvania, February 3 to 4, 2022$77,000 · 7 events
- Winter Weather in West Virginia, February 3 to 4, 202240 events
- Winter Storm in Pennsylvania, February 3 to 4, 20224 injured · 4 events
- Flooding in Ohio, February 3 to 6, 2022$24,000 · 13 events
- Flash Flooding in Louisiana, February 3, 2022$30,000 · 6 events
- Ice Storm and Cold in Texas, February 3 to 5, 202228 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 995923, 995922, 995924, 995925, 995926, 995927.